Alert archive / Florida / Flash Flood Warnings in 2024
Flash Flood Warning 9, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this flash flood warning at Oct 3, 2024, 5:30 PM EDT for Hillsborough County, Pinellas County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2024, 5:30 PM EDT (21:30 UTC)
- Expired
- Oct 3, 2024, 7:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hillsborough County, FL, Pinellas County, FL
The radar
The Tampa radar (KTBW), 43 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 725 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
654
WGUS52 KTBW 032130
FFWTBW
FLC057-103-032330-
/O.NEW.KTBW.FF.W.0009.241003T2130Z-241003T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tampa Bay Ruskin FL
530 PM EDT Thu Oct 3 2024
The National Weather Service in Tampa Bay Ruskin has issued a
* Flash Flood Warning for...
Northwestern Hillsborough County in west central Florida...
Southeastern Pinellas County in west central Florida...
* Until 730 PM EDT.
* At 530 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Tampa, Clearwater, East Lake, Palm Harbor, Keystone, Safety
Harbor, Oldsmar and Westchase.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 2808 8272 2809 8268 2807 8264 2802 8261
2800 8258 2798 8258 2797 8258 2797 8262
2800 8266 2802 8269 2804 8271
FLASH FLOOD...RADAR INDICATED
$$
TBWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Oct 3, 2:22 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Oct 3, 2:22 PM EDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 222 PM EDT Thu Oct 3 2024 .DISCUSSION... Ridging continues aloft over the region today with surface high pressure to our north extending south over the state resulting in easterly flow. A few showers and storms are starting to pop up toward the Florida east coast and these are expected to increase in number as they slowly trek inland toward our side of the state, with the best rain chances along the coast later this evening. This overall pattern is pretty similar for Friday and Saturday with east flow and higher rain chances along the coast later in the evening. For Sunday into early next week, a broad area of low pressure is expected to develop along a front over much of the Gulf of Mexico and very slowly drift eastward. Some model solutions actually keep some form of this feature across the region through most, if not all, of next week. This will obviously be the main player in our weather coming up, keeping abundant clouds over our area along with widespread showers and thunderstorms. At this point, models have been pretty consistent in showing a disorganized low lingering over the Gulf, so confidence is increasing that this is what we will get and concern will now shift toward the heavy rainfall potential. WPC currently has much of our local area within a marginal risk for excessive rainfall for day 5 (Monday) and would expect this trend to continue into next week as well, especially if this system lingers as it's currently being shown. Right now, the highest rainfall risk appears to be from around I-4 southward, but some details are still to be seen. && .AVIATION... (18Z TAFS) Scattered storms are making their way from east to west this afternoon and are still expected to affect coastal terminals this evening and have TEMPO groups in for all sites to account for this. Activity will move over the Gulf tonight, then a similar pattern is expected for Friday. && .MARINE... Easterly flow will continue through the weekend and into next week, with wind speeds increasing to exercise caution levels each night starting Saturday. Scattered showers and thunderstorms will be possible mainly in the late evening hours through Saturday, then become possible at almost any time through next week. && .FIRE WEATHER... No fire weather concerns as relative humidity values will remain above critical levels. && .PRELIMINARY POINT TEMPS/POPS... TPA 77 90 76 88 / 40 50 10 20 FMY 76 91 76 90 / 40 60 30 40 GIF 76 90 75 90 / 20 40 10 30 SRQ 75 91 75 90 / 30 50 20 30 BKV 74 91 73 89 / 20 40 10 20 SPG 79 90 79 90 / 40 50 20 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && 05/Carlisle
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 11:04 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Polk | 3 hr |
| Oct 2, 11:40 PM EDT | Areal Flood Advisory | TBW | Pasco | 2 hr |
| Oct 3, 12:08 AM EDT | Areal Flood Advisory | TBW | Polk | 2 hr |
| Oct 3, 6:35 AM EDT | River Flood Warning | TBW | Pasco | 31 days |
| Oct 3, 4:57 PM EDT | Special Marine Warning | TBW | 48 min | |
| Oct 3, 5:55 PM EDT | Areal Flood Advisory | TBW | Pinellas | 2 hr |
| Oct 3, 7:43 PM EDT | River Flood Warning | TBW | Hillsborough | 29 hr |
Nearby
Flash Flood Warnings in Florida, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.